MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP304H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a robotic prostatectomy procedure done on (b)(6)2025 and suture was used.The needle popped off of the suture and was lost inside the patient.Device is not available for return.The needle is visible on an x-ray but were unable to locate in the patient without opening up the patient with abdominal incision.The needle retained in the lower abdominal area needle was an rb-1, 17mm half circle.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Additional information: h6 component code: g07002 - device not returned.D4: udi: as the catalog/model number was not provided, the (01)gtin is not available.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Were x-rays taken to locate the needle? yes, they saw the needle on an x-ray but were unable to locate in the patient without opening up the patient with abdominal incision.- was the needle removed from the patient during the same procedure? no, the needle was left in the patient.A.Does the needle remain in the patient¿s tissue? yes.B."what tissue structure is it located? size of the needle retained in the lower abdominal area (case was a prostatectomy).Needle was an rb-1, 17mm half circle.C.Are any plans in place to remove the needle piece in future?" no.- if retained, what is the surgeon's opinion of consequences to the patient? they are optimistic that the needle shouldn¿t cause any harm.- please provide the product code of the device.Vcp304h.- lot number? don¿t have it.- provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).(b)(6) ¿ operating room manager.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d4 manufacturer email additional information: c1 attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? what instruments were used to grasp the needle? where was the needle grasped during use? please describe if any medical/surgical intervention was required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before or during use? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? have there been any patient consequences? what is the patient's current status?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.The diagnosis and indication for the index surgical procedure? robotic prostatectomy on what tissue was the suture used? i am not sure, used in a prostatectomy what was the tissue condition (normal, thin, calcified, fragile, diseased)? unsure what instruments were used to grasp the needle? robotic needle grasper where was the needle grasped during use? unsure please describe if any medical/surgical intervention was required for this suture event including dates and results.They brought in the xray team intraoperatively to take xrays of the patient, adding some time to the case.They found the needle on the xray but could not locate in the patient did the operating surgeon observe any suture deficiency or anomaly before or during use? not that i am aware of, i was not in the room when this situation occurred.Other relevant patient history/concomitant medications? unsure what is the physician¿s opinion as to the etiology of or contributing factors to this event? he did not say.Have there been any patient consequences? none that the staff has had reported.What is the patient's current status? to my understanding the patient is healing fine.

Brand Name
VCL+ VIO 27IN 4-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21742468
Report Number2210968-2025-03374
Device Sequence Number18299257
Product Code GAM
UDI-Device Identifier10705031149748
UDI-Public10705031149748
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP304H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer04/07/2025
04/15/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/07/2025
04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown